Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 24, 2014, 04:07:50 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631753
  • Total Topics: 47828
  • Online Today: 266
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Combivir, kaletra & Viread and Anemia  (Read 1773 times)

0 Members and 1 Guest are viewing this topic.

Offline apple

  • Member
  • Posts: 34
Combivir, kaletra & Viread and Anemia
« on: May 22, 2009, 10:27:40 PM »
Dear All,

I have been taking drugs since 2002. At first i was taking stavudine, nevirapine and limiting in one tablet.

I started taking combivir, kaletra and viread in July 2007, my CD4 then was in the hundred's. Now it is around 600. However, recently, i have started feeling extremely tired..... I visited a clinic which did blood tests and i was told that i had anemia. HB was 12.6, but my red blood cell count was 4800 (thereabout) and was given iron tablets.

This clinic doctor does not know that i am hiv positive. I tried to contact my doctor to book an appointment but he is out of the country.

My question is, is it the combivir that is making the reduction in red blood cells? Should i take the iron tablets? will they not interfere with my drugs? Has anyone experienced this before? Should i expect the rbc to improve?

The doctor at the clinic gave me, vit b, energy booster tablets, an antibiotic, muscle relaxers and the iron tablets.

Please help if someone has faced this extreme tiredness. At first, it was general body pains, especially in the morning, then it is extreme exhaustion and i dont quite feel myself.

Thanks.

Apple

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Combivir, kaletra & Viread and Anemia
« Reply #1 on: May 23, 2009, 05:11:46 AM »
Hello

If it is the antiretrovirals, it is most likely the AZT in Combivir

If you have an undetectable viral load, it is very unlikely you need the AZT, the 3TC (other drug in Combivir), Viread and Kaletra should be enough.

Anaemia can have other causes. Iron supplements are only helpful if the anaemia is related to iron deficiency. AZT-related deficiency is related to suppression of red blood cell production, rather than iron.

Did your doc check your kidneys? Reduced kidney function can lead to anaemia, and this might be related to the Viread.

Your red blood count numbers are not that bad by the way, perhaps even inside "normal" range for women/older people, borderline "normal" for younger men. Fatigue is very complicated to sort out.

Good luck

- matt
"The object is to be a well patient, not a good patient"

Offline apple

  • Member
  • Posts: 34
Re: Combivir, kaletra & Viread and Anemia
« Reply #2 on: May 24, 2009, 04:51:20 AM »
Dear Matt,

Thanks  for the response. I had my last check up about 3 months ago and my kidney and liver were okay and viral load was undetectable.

I will hang on until the doctor comes for more tests and advice. Otherwise, i needed to hear that i was not dying in the next 72 hrs (LOL),  as i got scared to hear that my rbc were decreasing.

Thanks a lot,
Apple

Offline elf

  • Member
  • Posts: 596
Re: Combivir, kaletra & Viread and Anemia
« Reply #3 on: May 25, 2009, 02:36:47 AM »
Check the RBC and hematocrit.

Iron should not be taken by HIV-positive people since iron helps HIV replication.
That's why anemia should be treated by either
1. changing your medication (if RBC and/or hematocrit are too low) or
2. getting erythropoietin

I've been on Kaletra&Combivir for 9 months now, and I don't have severe anemia (RBC and hematocrit are normal), but I've noticed: 1. fatigue; and 2. my oral mucosa having turned from bright red to palish purple.I'm gonna talk to my infectologist about that (I will persuade him to give me prescription to something else, instead of Combivir, I wasn't planning on staying more than a year with this drug anyway[because it can lead to lypo..]) But switching from one medication to another can be tricky, my numbers are good...so I don't know...if it ain't broken, don't fix it.. :-\ ;D
« Last Edit: May 25, 2009, 02:42:33 AM by elf »
Let's have a Kiki!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.